Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



$K$-theory of projective Stiefel manifolds

Authors: Nelza E. Barufatti and Derek Hacon
Journal: Trans. Amer. Math. Soc. 352 (2000), 3189-3209
MSC (1991): Primary 55N15; Secondary 55R25, 57T15
Published electronically: March 27, 2000
MathSciNet review: 1709770
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


Using the Hodgkin spectral sequence we calculate $K^{*}(X_{m,k})$, the complex $K$-theory of the projective Stiefel manifold $X_{m,k}$, for $mk$even. For $mk$ odd, we are only able to calculate $K^{0}(X_{m,k})$, but this is sufficient to determine the order of the complexified Hopf bundle over $ X_{m,k}$.

References [Enhancements On Off] (What's this?)

  • 1. J. F. Adams, Vector fields on spheres, Ann. of Math. (2) 75 (1962), 603–632. MR 0139178
  • 2. E. Antoniano, S. Gitler, J. Ucci, and P. Zvengrowski, On the 𝐾-theory and parallelizability of projective Stiefel manifolds, Bol. Soc. Mat. Mexicana (2) 31 (1986), no. 1, 29–46. MR 946976
  • 3. Nelza Elisabete Barufatti, Obstructions to immersions of projective Stiefel manifolds, Differential topology, foliations, and group actions (Rio de Janeiro, 1992), Contemp. Math., vol. 161, Amer. Math. Soc., Providence, RI, 1994, pp. 281–287. MR 1271839, 10.1090/conm/161/01484
  • 4. Theodor Bröcker and Tammo tom Dieck, Representations of compact Lie groups, Graduate Texts in Mathematics, vol. 98, Springer-Verlag, New York, 1985. MR 781344
  • 5. Henri Cartan and Samuel Eilenberg, Homological algebra, Princeton University Press, Princeton, N. J., 1956. MR 0077480
  • 6. S. Gitler and D. Handel, The projective Stiefel manifolds. I, Topology 7 (1968), 39–46. MR 0220307
  • 7. S. Gitler and Kee Yuen Lam, The 𝐾-theory of Stiefel manifolds, The Steenrod Algebra and its Applications (Proc. Conf. to Celebrate N. E. Steenrod’s Sixtieth Birthday, Battelle Memorial Inst., Columbus, Ohio, 1970), Lecture Notes in Mathematics, Vol. 168, Springer, Berlin, 1970, pp. 35–66. MR 0275469
  • 8. V. G. Gadžiev, The absolute continuity of Gaussian surface measures in Hilbert space, Izv. Akad. Nauk Azerbaĭdžan. SSR Ser. Fiz.-Tehn. Mat. Nauk 2 (1974), 72–76 (Russian, with Azerbaijani and English summaries). MR 0353395
  • 9. René P. Held and U. Suter, Stable vector bundles over the projective orthogonal groups, Comment Math. Helv. 50 (1975), 93–114. MR 0368004
  • 10. Luke Hodgkin, The equivariant Künneth theorem in 𝐾-theory, Topics in 𝐾-theory. Two independent contributions, Springer, Berlin, 1975, pp. 1–101. Lecture Notes in Math., Vol. 496. MR 0478156
  • 11. Dale Husemoller, Fibre bundles, McGraw-Hill Book Co., New York-London-Sydney, 1966. MR 0229247
  • 12. André Roux, Application de la suite spectrale d’Hodgkin au calcul de la 𝐾-théorie des variétés de Stiefel, Bull. Soc. Math. France 99 (1971), 345–368 (French). MR 0312500

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 55N15, 55R25, 57T15

Retrieve articles in all journals with MSC (1991): 55N15, 55R25, 57T15

Additional Information

Nelza E. Barufatti
Affiliation: Instituto Politécnico, UERJ, Caixa Postal 97282, CEP: 28601-970, Nova Friburgo, RJ, Brasil

Derek Hacon
Affiliation: PUC-RJ, Departamento de Matemática, R. Marquês de São Vicente, 225, Gávea, Rio de Janeiro, RJ, Brasil, CEP:22453-900

Received by editor(s): May 27, 1993
Published electronically: March 27, 2000
Article copyright: © Copyright 2000 American Mathematical Society